Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Oral Health and HIVOral Health and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Thrush, an HIV/AIDS side effect
Mar 30, 2000

My son has AIDS, he gets thrush among many other things, but this is really a bad side effect. What can we do? Thank you so much for your help. God Bless you for being there to answer questions. megan

Response from Dr. Reznik

Dear Megan:

Thrush or oropharyngeal candidiasis is a common oral manifestation of HIV infection and for the most part can easily be managed by topical therapy for mild to moderate infections with agents such as Mycelex troches (clotrimazole) and systemic therapy, such as Diflucan (fluconazole), for moderate to severe infections. Examples of these classifications and further information on these medications can be found on the HIVdent website.

Take care and thank you for the kind comments.

DR


Previous
HIV & caries
Next
Coated Tongue

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement